MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER SEGMENTAL FLUTED STRAIGHT STEM EXTENSION 9MM DIAMETER X 130MM LENGTH; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ZIMMER SEGMENTAL FLUTED STRAIGHT STEM EXTENSION 9MM DIAMETER X 130MM LENGTH; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - zimmer segmental distal femoral xt component size b left, catalog #: 00585004201, lot #: 64178798.Zimmer segmental segment with male/female taper 30mm length, catalog #: 00585004603, lot #: 65532610.Zimmer segmental stem collar 25mm, catalog #: 00585204025, lot #: 65530735.Zimmer segmental polyethylene insert xt size b, catalog #: 00585001296, lot #: 65885958.Zimmer segmental articular surface with segmental hinge post size b 12mm, catalog #: 00585002012, lot #: 64834863.Zimmer segmental precoat non-modular cemented tibial component size 3, catalog #: 00588000302, lot #: 65593919.Zimmer segmental trabecular metal medium tibial cone 31mm x 31mm, catalog #: 00545001331, lot #: 64882572.G2- report source - foreign: event occurred in australia.The complainant has indicated that the product will not be returned to zimmer biomet for investigation as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2023-02344, 0001822565-2023-02345, and 0001822565-2023-02346.H3 other text : investigation incomplete.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address periprosthetic femur fracture after a fall approximately three (3) weeks post-operatively.Attempts have been made; however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6 - component code - proposed code is mechanical (04) - stem.Visual evaluation of pictures provided identified that the femoral component had been removed with part of the femur bone still attached, confirming the reported fracture.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZIMMER SEGMENTAL FLUTED STRAIGHT STEM EXTENSION 9MM DIAMETER X 130MM LENGTH
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17655556
Report Number0001822565-2023-02347
Device Sequence Number20415769
Product Code LZO
UDI-Device Identifier00889024197701
UDI-Public(01)00889024197701(17)310606(10)65083867
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585205009
Device Lot Number65083867
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale